Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 11, NWS Great Falls, MT

February 28, 2013

NWS Great Falls, MT issued this high wind warning at Feb 28, 2013, 2:38 PM MST. It took effect at Feb 28, 2013, 11:00 PM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2013, 2:38 PM MST (21:38 UTC)
In effect from
Feb 28, 2013, 11:00 PM MST
Expired
Mar 1, 2013, 9:48 PM MST
In force
23 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WWUS75 KTFX 282138
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MST THU FEB 28 2013

MTZ010-282245-
/O.CAN.KTFX.HW.A.0009.130301T0700Z-130302T0700Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
238 PM MST THU FEB 28 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH
WIND WATCH.

GUSTY WEST WINDS ARE POSSIBLE FRIDAY BUT STRONG WINDS ARE NO
LONGER EXPECTED.

$$

MTZ009-048-010500-
/O.UPG.KTFX.HW.A.0009.130301T0700Z-130302T0700Z/
/O.NEW.KTFX.HW.W.0011.130301T0600Z-130302T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
238 PM MST THU FEB 28 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP ALONG THE
  ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH FRIDAY.
  THE PERIOD OF STRONGEST WINDS WILL LIKELY OCCUR LATE FRIDAY
  AFTERNOON. THIS MAY CREATE HAZARDOUS CONDITIONS FOR DRIVERS OF
  HIGH PROFILE VEHICLES.

* WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 
  MPH POSSIBLE. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
556 
WWUS75 KTFX 010401
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
901 PM MST THU FEB 28 2013

MTZ009-048-011200-
/O.CON.KTFX.HW.W.0011.130301T0600Z-130302T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
901 PM MST THU FEB 28 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP ALONG THE
  ROCKY MOUNTAIN FRONT LATER TONIGHT AND CONTINUE THROUGH FRIDAY.
  THE PERIOD OF STRONGEST WINDS WILL LIKELY OCCUR LATE FRIDAY
  MORNING. THE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR
  DRIVERS OF HIGH PROFILE VEHICLES.

* WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO
  65 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
190 
WWUS75 KTFX 011116
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
416 AM MST FRI MAR 1 2013

MTZ009-048-012215-
/O.CON.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
416 AM MST FRI MAR 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE
  ROCKY MOUNTAIN FRONT TODAY THROUGH THIS EVENING. THE STRONG
  WINDS WILL CREATE HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH
  PROFILE VEHICLES.

* WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO 
  65 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
132 
WWUS75 KTFX 012105
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
205 PM MST FRI MAR 1 2013

MTZ009-048-020600-
/O.CON.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
205 PM MST FRI MAR 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE
  ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. WINDS WILL CONTINUE
  HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES.

* WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO 
  65 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
525 
WWUS75 KTFX 020118
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 PM MST FRI MAR 1 2013

MTZ010-020600-
/O.EXA.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
618 PM MST FRI MAR 1 2013

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED IN THE CUT
  BANK AREA. THE STRONG WINDS SHOULD BEGIN TO DIMINISH IN
  INTENSITY BY LATE THIS EVENING.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH....WITH GUSTS
  NEAR 65 MPH ARE EXPECTED.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-020600-
/O.CON.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
618 PM MST FRI MAR 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE 
  ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. WINDS WILL CONTINUE 
  HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
243 
WWUS75 KTFX 020448
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
948 PM MST FRI MAR 1 2013

MTZ009-010-048-020600-
/O.CAN.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
948 PM MST FRI MAR 1 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

THE STRONG WINDS HAVE DIMINISHED OVER THE ROCKY MOUNTAIN FRONT AND
IN THE CUT BANK AREA. THEREFORE...THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 28, 11:00 AM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 28, 11:00 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1100 AM MST Thu Feb 28 2013

.DISCUSSION...
Have made some adjustments to the sky grids this morning and will
issue an update. Unstable northwest flow aloft continues and radar
returns indicate isolated showers occurring northeast of Great Falls
and over the mountains to the south. Conditions should stabilize
during the afternoon as high pressure slowly builds in. Temperatures
look reasonable. Emanuel

&&

.AVIATION...
Updated 1800Z.
VFR conditions will prevail for most locations for the next 24
hours. Central and North Central Montana will likely see variable
high clouds with gusty winds expected along the east slopes of the
Rocky Mountain Front. A passing disturbance currently over Idaho
will bring increasing low and mid-level clouds to KBZN and possibly
KHLN after 06Z. MVFR conditions are possible in and around any
showers along with areas of mountain obscuration near the
continental divide.

&&

.PREV DISCUSSION...Issued 400 AM MST Thu Feb 28 2013

Today through Saturday...Weak upper level ridging exists across
the Western U.S. this morning under a weakly anticyclonic but
moist westerly flow aloft. Several embedded shortwave disturbances
will track east over the building ridge today through Friday
morning along with associated upper level jet energy, however none
of these are particular strong with precipitation through tomorrow
generally being most widespread/persistent over areas near the
Continental Divide. Cloud-Cover will increase today over all areas
with the best chance for areas of light precipitation affecting
areas to the east of the Divide being this morning as the upper
level jet lifts northeast across the region while mid level
shortwave energy, currently over southeast BC, tracks east across
northern MT. Pressure gradient between surface high pressure over
the Great Basin and weak low pressure developing downwind of the
Rockies will support breezy to windy conditions today over the
Plains with increasing winds expected late tonight through Friday
as lee-side troughing deepens. Models have come into somewhat
better agreement on potential strong winds for areas along the
Rocky Mtn Front on Friday, however NAM model continues be stronger
with both winds speeds at ridgetops and ingredients supporting
mountain wave development while the GFS model has trended slightly
stronger but still not as supportive as the NAM. Will issue a High
Wind Watch for possibility of strong winds Friday for the Rocky
Mtn Front and adjacent Plains zones including eastern Glacier
county. Temperatures will warm slightly today over yesterdays
values with stronger warming arriving Friday, pushing afternoon
temperatures above 50 for most lower elevation locations. Upper
level ridge and associated warming reach peak intensity on
Saturday with some areas likely reaching or exceeding 60 degrees
for the first time this year. Hoenisch

Saturday Night through Thursday...Models have come into much better
agreement with the trough expected to move through the forecast area
on Sunday. Accompanying the trough, a surface low pressure system
will move from southern British Columbia to southeast Montana with a
Pacific cold front pushing east of the continental divide Sunday
afternoon. Models continue to show some differences in amounts and
locations but confidence is increasing that Sunday and Sunday night
will see a good likelihood of precipitation across a wide portion of
the state. Expectations continue to be for snow in the mountains and
rain at lower elevations on Sunday with snow changing over to all
snow Sunday evening. At this time it appears that snowfall
accumulations at the lower elevations will remain generally light,
but there is a good possibility that some mountain locations may
require highlights. Isolated showers linger across the region on
Monday but generally dry conditions prevail on Tuesday as shortwave
ridging moves through the northern Rocky Mountains. Progressive flow
aloft brings a large trough into the west coast on Wednesday with
precipitation chances increasing through the day as a moist
southwesterly flow aloft sets up. Models indicate that this trough
will linger across the western U.S. through the remainder of the
forecast period but they differ with regard to location and strength
of specific features. At this time, I will continue to trend the
forecast above climatological pops with temperatures likely falling
below seasonal averages for Wednesday and Thursday. mpj

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  37  56  41 /  20  10   0   0
CTB  48  36  56  39 /  10  10   0   0
HLN  45  33  52  35 /  20  20  10   0
BZN  40  26  47  28 /  20  20  10   0
WEY  33  17  36  19 /  40  50  40  20
DLN  43  29  50  31 /  10  10   0   0
HVR  44  26  53  32 /  20  10  10   0
LWT  41  25  49  32 /  20  10  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH from late tonight through Friday evening Eastern
Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

weather.gov/greatfalls
Hazardous weather outlook, Feb 28, 4:28 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
428 AM MST THU FEB 28 2013

MTZ008-011>015-044>047-049>055-011200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
428 AM MST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MILD AND MOSTLY DRY CONDITIONS ARE EXPECTED OVER THE REGION FRIDAY
AND SATURDAY. HOWEVER...COOLER AND WETTER CONDITIONS ARRIVE ON
SUNDAY. THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL LATE SUNDAY
AFTERNOON THROUGH MONDAY OVER MUCH OF THE REGION.
ADDITIONALLY...ROADWAYS COULD BECOME SNOW COVERED AND SLIPPERY BY
MONDAY MORNING. THUS WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR
PORTIONS OF THE REGION LATE THIS WEEKEND AND INTO EARLY NEXT
WEEK...ESPECIALLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED FOR WINTER WEATHER LATE
SUNDAY THROUGH PARTS OF NEXT WEEK. ANY SPOTTER REPORTS OF SNOW
ACCUMULATIONS WOULD BE APPRECIATED.

MTZ009-010-048-011200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
428 AM MST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS MAY DEVELOP LATE TONIGHT ALONG THE ROCKY MOUNTAIN
FRONT AND EXPAND EAST ACROSS THE ADJACENT PLAINS...INCLUDING
EASTERN GLACIER COUNTY ON FRIDAY...AND A HIGH WIND WATCH IS IN
EFFECT FROM MIDNIGHT TONIGHT THROUGH FRIDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT THROUGH FRIDAY EVENING.

MILD AND MOSTLY DRY CONDITIONS ARE EXPECTED OVER THE REGION
SATURDAY. HOWEVER...COOLER AND WETTER CONDITIONS ARRIVE ON SUNDAY.
THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL LATE SUNDAY
AFTERNOON THROUGH MONDAY OVER MUCH OF THE REGION. ADDITIONALLY...ROADWAYS
COULD BECOME SNOW COVERED AND SLIPPERY BY MONDAY MORNING. THUS
WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR PORTIONS OF THE REGION
LATE THIS WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED FOR HIGH WINDS ON FRIDAY AND WINTER
WEATHER LATE SUNDAY THROUGH PARTS OF NEXT WEEK. ANY SPOTTER
REPORTS OF PEAK WIND GUSTS OR WIND DAMAGE AS WELL AS SNOW
ACCUMULATIONS WOULD BE APPRECIATED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:05 AM MSTHigh Wind WatchTFX11 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.